Jump to content
SaraBee

SaraBee New and Needing Help

Recommended Posts

SaraBee

Hi,

I COLD TURKEY'D off of Cymbalta about a year ago, per doctors orders. I was on it for 15 years.

 

I also have been taking Klonopin for 15 years. (2MG TWICE A DAY)

 

I also have been taking Restoril 30 MG for about 15 years.

 

After I CT'd off of the Cymbalta, I was at the doctor with symptoms.

 

She gave me Xanax 2MG TWICE A DAY PRN  ( I have taken this for about a year)

 

Then, when came back, she gave me Valium 10 MG twice a day (I have taken this for about a year)

 

The next time I went to the doctor, I was very sick. I am very weak, I can hardly walk, and I have severe depression and anxiety. She told me that if these meds were not working we would wean off of them. She had me start with the Klonopin, and she D/C'd it.

 

I got sicker. She also cut the Xanax in half. So, Now I am taking 2MG once a day, PRN and Valium 10 MG twice a day. NO Klonopin.

 

The plan was the next time I see her to come off the rest of the Xanax and then getting off of the Valium.

 

I feel so sick, I am really weak and I can hardly eat, my head hurts, my whole body hurts. I am in pain all the time. Then, the depression and anxiety are worse than I have ever experienced.

 

Any tips or suggestions would be greatly appreciated.

Share this post


Link to post
pokiok

Hi Sarabee,

 

So sorry to hear you're feeling this way. That's a lot of anti-anxiety meds! I don't have much to say as I am currently trying to get myself sorted after stopping Lexapro cold turkey but I wanted you to know that it's all a learning process and that's why I continue to come here as there are incredibly knowledgable people who will certainly be chiming in to offer guidance.  Welcome and I hope you feel better soon.

Share this post


Link to post
mammaP

Hi Sara, I am so sorry to read your story. Doctors have done you a great disservice by ordering you

to quit cymbalta cold turkey  :angry: . And adding 3 different benzodiazepines is disgraceful in my book!

He/she han't got a clue, not even a tiny inkling of what they are doing! 

 

You are in withdrawal and suffering terribly, to carry on withdrawing your meds is is criminal in my book!

 

I am really sorry that you are going through this, I don't know enough about the benzos to advise but

I do know that tapering them so fast is not the way to do it. 

 

I will put an alert for someone to come and advise you on the best course of action for you.  In the meantime

it will help if you can put your drug history in your signature strip, it will appear at the bottom of all your posts 

and we can see at a glance the drugs you have been on and still taking. Doses and dates started/stopped

would be good. You will see a link at the top of my signature that will tell you how to do that.

 

Welcome to SA, you are among friends here and we all know what you are going through. 

Share this post


Link to post
SaraBee

Hi,

Thanks. I am having trouble with figuring out this site. I think everything is just feeling overwhelming right now. I clicked on the link to do the signature but I don't understand it. I think its the anxiety and depression and feeling so sick, I just can't figure it out.

 

I will wait for any advice/tips.

Share this post


Link to post
mammaP

Click your name at the top right hand corner of the page. Click settings.....then signature.....

When you have listed the meds, click save.  Someone will be along who can help more than I can, but

we are all volunteers with commitments so it can be a while sometimes. 

Share this post


Link to post
Altostrata

Welcome, SaraBee.

 

I also question your doctor's judgment. Is she your PCP?

 

You need to talk to a doctor who knows about benzo withdrawal. Are you near any of these http://benzodocs.com/

Share this post


Link to post
SaraBee

Hi,

Yes, this is my PCP, but I have an appointment with a new doctor next week. Part of the problem is that when I saw my doctor, I told her that I think the medicine was making me sick, so she figured she would take me off ASAP.

 

I also have my husband that is really wanting me OFF of these meds. He is against medicine.

 

Actually, I am too. I want to come off of the medications. I am looking for suggestions to bring up with the new doctor.

 

Thank you.

Share this post


Link to post
Karma

Hi SaraBee

 

We can all relate to wanting off of the medication, but these drugs aren't like aspirin where once they are out of your system you are free of the effects.  These drugs cause changes in the system and we have to gently remove them while allowing the system to change back to a stable state.

 

We have a few benzo knowledgeable moderators and I'm sure one will be along soon to provide some suggestions that you can share with your new doctor.

 

I would not cold turkey anything else at this point.  That is not likely to help.

 

Karma

Share this post


Link to post
SaraBee

Thank you. I hope I can get some help, suggestions, tips as I am feeling very overwhelmed. I am also seeing a new doctor, so I hoping this new doctor has some different ideas about tapering. I was hoping to get some ideas from others as to what to ask of the doctor.

Share this post


Link to post
SaraBee

I will be seeing a new doctor this week. Can I please have some suggestions on what to ask for, such as  a plan to taper more slowly? Please see the meds I am taking now below.

Share this post


Link to post
mammaP

I'm sorry we don't seem to be much help for you Sara  :( . Your situation is quite complex with so many

benzo's to taper.  I have learned lots of things about drugs, but the main thing is that cold turkey from

ANY prescription drug has problems but especially with AD's and benzos.  I hope your new doctor knows

what he/she is doing because your last one is clueless! 

 

I hope you get someone responding to you in the benzo forum. 

Share this post


Link to post
Rhiannon

Hi--I'll be checking for your thread in the benzo area next and we can talk specifics about benzos there. But I just wanted to let you know that you definitely need to find a doctor who has a clue, because the one you've been seeing has been doing some dangerous stuff. You should never CT off Cymbalta OR Klonopin, and I'm not surprised you're not feeling well now.

 

I understand that you want off meds, of course you do, but you can't just CT them and expect to feel well.

 

Please read through as much as you can of the information on this forum: the FAQs, the stuff about tapering, the KI's. All the general information about ADs, as far as the need to taper, and how they change your brain and you need to give it time to change itself back when you quit them, applies to benzos. All drugs that alter neurotransmitter function cause our nervous system to change and remodel itself, and when we quit them we need to reduce them gradually so that our nervous system can renormalize itself as we go down. 

 

So please start by reading that general information and informing yourself about tapering in general.

Share this post


Link to post
Altostrata

You need to tell your new doctor you are suffering withdrawal symptoms from the prior drug changes. If the doctor doesn't know what that means, you need to find another doctor.

Share this post


Link to post
Jemima

If you have a Kindle, you might want to read this book by Stuart Shipko, M.D. : Xanax Withdrawal   While I don't agree with him 100%, he's probably the most knowledgeable doctor in the U.S. when it comes to benzos and benzo withdrawal. All of the benzodiazepines are pretty much alike, differing only in strength ( as compared to 10 mgs. of Valium) and half-life. You also might want to read this topic on The Ashton Manual when you feel up to it.  Dr. Laura Ashton is THE authority on benzo withdrawal and her book has helped many, many people.

 

What your first doctor has done to you is nearly criminal.  He or she is obviously completely ignorant regarding benzo addiction and withdrawal.  I hope your new doc is lots more educated about these drugs, or is at least willing to go along with a slow taper off of them.

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy